Persistence in nonautonomous predator–prey systems with infinite delays. (English) Zbl 1110.34054

This paper is concerned with a persistence of the general nonautonomous predator-prey Lotka- Volterra systems, in which both finite and infinite delays appear in the interaction terms. Sufficient and necessary conditions of integrable form for permanence and persistence of species are established. It is proved that the permanence of species and the existence of a persistent solution are equivalent to each other. Moreover, some sufficient and necessary conditions for permanence and the existence of positive periodic solutions are also established. The result in this paper even improves and extents some conclusions with no delay.


34K25 Asymptotic theory of functional-differential equations
92D25 Population dynamics (general)
34K13 Periodic solutions to functional-differential equations
Full Text: DOI


[1] Chen, S.; Wang, F.; Young, T., Positive periodic solution of two-species ratio-dependent predator-prey system with time delay in two-patch environment, Appl. Math. Comput., 150, 737-748 (2004) · Zbl 1076.34045
[2] Fan, Y.; Li, W.; Wang, L., Periodic solutions of delayed ratio-dependent predator-prey models with monotonic or nonmonotonic functional responses, Nonlinear Anal., 5, 247-263 (2004) · Zbl 1069.34098
[3] Fan, M.; Wang, K., Global existence of positive periodic solutions of periodic predator-prey system with infinite delays, J. Math. Anal. Appl., 262, 1-11 (2001) · Zbl 0995.34063
[4] Hale, J. K.; Lunel, S. M.V., Introduction to Functional Differential Equations (1993), Springer: Springer New York, Berlin · Zbl 0787.34002
[5] Huo, H.; Li, W., Periodic solutions of delayed Leslie-Gower predator-prey models, Appl. Math. Comput., 155, 591-605 (2004) · Zbl 1060.34039
[6] Huo, H.; Li, W., Periodic solutions of a delayed predator-prey system without dominating instantaneous negative feedback, Appl. Math. Comput., 156, 871-882 (2004) · Zbl 1064.34046
[7] Kuang, Y., Global stability in delayed nonautonomous Lotka-Volterra type systems without saturated equilibria, Differential Integral Equations, 9, 557-567 (1996) · Zbl 0843.34077
[8] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press Boston · Zbl 0777.34002
[9] Li, Y., Periodic solutions of a periodic delay predator-prey system, Proc. Amer. Math. Soc., 127, 1331-1335 (1999) · Zbl 0917.34057
[10] Li, Y.; Kuang, Y., Periodic solutions in periodic delayed gause-type predator-prey systems, Proc. Dynamic Syst. Appl., 3, 375-382 (2000) · Zbl 1009.34063
[11] Li, Z.; Teng, Z., Permanence for non-autonomous food chain systems with delays, J. Math. Anal. Appl., 286, 724-740 (2003) · Zbl 1054.34126
[12] Song, X.; Chen, L., Persistence and global stability for nonautonomous predator-prey systems with diffusion and time delay, Comput. Math. Appl., 35, 6, 33-40 (1998) · Zbl 0903.92029
[13] Song, X.; Chen, L., Harmless delays and global attractivity for nonautonomous predator-prey system with dispersion, Comput. Math. Appl., 39, 33-42 (2000) · Zbl 0952.34063
[14] Song, X.; Chen, L., Conditions for global attractivity of \(n\)-patches predator-prey dispersion-delay models, J. Math. Anal. Appl., 253, 1-15 (2001) · Zbl 0982.34061
[15] Tang, B.; Kuang, Y., Permanence in Kolmogorov type systems of nonautonomous functional differential equations, J. Math. Anal. Appl., 197, 427-447 (1996) · Zbl 0951.34051
[16] Teng, Z., Uniform persistence of the periodic predator-prey Lotka-Volterra systems, Appl. Anal., 72, 339-352 (1999) · Zbl 1031.34045
[17] Teng, Z., Nonautonomous Lotka-Volterra systems with delays, J. Differential Equations, 179, 538-561 (2002) · Zbl 1013.34072
[18] Teng, Z.; Chen, L., The positive periodic solutions in periodic Kolmogorov type systems with delays, Acta Math. Appl. Sinica, 22, 446-456 (1999), (in Chinese) · Zbl 0976.34063
[19] Teng, Z.; Chen, L., Permanence and extinction of periodic predator-prey systems in a patchy environment with delay, Nonlinear Anal., 4, 335-364 (2003) · Zbl 1018.92033
[20] Teng, Z.; Li, Z.; Jiang, H., Permanence criteria in nonautonomous predator-prey Kolmogorov systems and its applications, Dynamic Syst., 19, 171-194 (2004) · Zbl 1066.34048
[21] Wang, K., Persistence for nonautonomous predator-prey systems with infinite delay, Acta Math. Sinica, 40, 321-332 (1997), (in Chinese) · Zbl 0907.92028
[22] Wang, K.; Fan, M., Positive periodic solutions of predator-prey systems with infinite delay, Chinese Ann. Math., 21B, 43-54 (2000) · Zbl 0955.34055
[23] Wang, K.; Huang, Q., \(C_h\)-space and the boundedness and periodic solutions of functional differential equations with infinite delays, Science in China, Ser. A, 3, 242-252 (1987), (in Chinese)
[24] Wang, L.; Li, W., Existence and global stability of positive periodic solutions of a predator-prey system with delays, Appl. Math. Comput., 146, 167-185 (2003) · Zbl 1029.92025
[25] Xu, R.; Chaplain, M. A.; Davidson, F. A., Periodic solutions for a delayed predator-prey model of prey dispersal in two-patch environments, Nonlinear Anal., 5, 183-206 (2004) · Zbl 1066.92059
[26] Xu, R.; Chaplain, M. A.; Davidson, F. A., Periodic solution of a Lotka-Volterra predator-prey model with dispersion and time delays, Appl. Math. Comput., 148, 537-560 (2004) · Zbl 1048.34119
[27] Xu, R.; Chaplain, M. A.; Davidson, F. A., Periodic solutions of a predator-prey model with stage structure for predator, Appl. Math. Comput., 154, 847-870 (2004) · Zbl 1048.92035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.